Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 2, 2013, 2:42 PM MST. It took effect at Mar 3, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 2:42 PM MST (21:42 UTC)
- In effect from
- Mar 3, 2013, 12:00 PM MST
- Expired
- Mar 3, 2013, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
084 WWUS85 KABQ 022142 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON ACROSS PORTIONS OF THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS... .INCREASING WESTERLY FLOW ALOFT AND DEEPENING SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL COMBINE TO CREATE EXCELLENT MIXING AND STRONG WINDS ACROSS THE EAST CENTRAL PLAINS SUNDAY. THE DRY AIRMASS IN PLACE WILL RESULT IN MINIMUM RELATIVE HUMIDITY LEVELS OF 9 TO 14 PERCENT IN THE WARNING AREA. NMZ108-031100- /O.UPG.KABQ.FW.A.0002.130303T1900Z-130304T0100Z/ /O.NEW.KABQ.FW.W.0002.130303T1900Z-130304T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 242 PM MST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS WILL DEVELOP BETWEEN 12 PM AND 6 PM MST. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 9 AND 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
917 WWUS85 KABQ 031028 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 AM MST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT TODAY FROM NOON TO 6 PM MST ACROSS PORTIONS OF THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS... .INCREASING WESTERLY FLOW ALOFT AND DEEPENING SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL COMBINE TO CREATE EXCELLENT MIXING AND STRONG WINDS ACROSS THE EAST CENTRAL PLAINS SUNDAY. THE DRY AIRMASS IN PLACE WILL RESULT IN MINIMUM RELATIVE HUMIDITY LEVELS OF 8 TO 14 PERCENT IN MUCH OF THE WARNING AREA. NMZ108-040100- /O.CON.KABQ.FW.W.0002.130303T1900Z-130304T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 328 AM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS BETWEEN 12 PM AND 6 PM MST. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 14 PERCENT FOR MUCH OF THE EAST CENTRAL PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:44 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 2, 10:44 AM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1044 AM MST SAT MAR 2 2013 .AVIATION... 18Z TAF CYCLE RATHER FLAT UPPER LEVEL RIDGE WILL SLIDE EWD INTO NM TODAY. LIGHT WINDS EXCEPT FOR AFTERNOON GUSTS TO 25 KTS IN THE LEE OF THE CENTRAL MOUNTAINS. STRENGTHENING LEE SIDE SFC TROUGH/LOW WILL LEAD TO WEST WIND GUSTS TO 30 KTS BY LATE SUNDAY MORNING. 33 && .PREV DISCUSSION...256 AM MST SAT MAR 2 2013... RIDGE OF HIGH PRESSURE WILL SCOOT SLOWLY EAST TODAY ACROSS THE SOUTHWEST CONUS...WITH THE AXIS SHIFTING INTO WESTERN NM BY THE AFTERNOON. INCREASING HEIGHTS WILL LEAD TO A CONTINUED WARMING TREND TODAY. TEMPS ON AVG WILL BE UP TO 10 DEGREES ABOVE YESTERDAYS READINGS...WITH THE BIGGEST JUMPS ACROSS THE EAST. THE RIDGE WILL FLATTEN ON SUNDAY...AND 700 MB WINDS ARE PROGGED TO INCREASE BETWEEN 35 AND 45KTS. FORECAST SOUNDINGS SUGGEST WE WILL MIX ABOVE THAT...TO APPROX 650 MB. EXCELLENT MIXING COMBINED WITH A DEEPENING LEE SIDE TROUGH WILL MAKE FOR A WINDY DAY ACROSS THE STATE...WITH THE WINDIEST CONDITIONS ACROSS THE PLAINS AND MOUNTAIN TOPS. STRONG DOWNSLOPING WILL ALSO LEAD TO INCREASED WARMTH ACROSS THE EAST. HIGH TEMPS ARE STILL ON TRACK TO BE 5 TO 15 DEGREES ABOVE EARLY MARCH NORMALS AND A FEW AREAS MAY APPROACH RECORDS FOR THE DATE. AS THE RIDGE FLATTENS...PACIFIC MOISTURE THAT WORKED ITS WAY UP AND AROUND THE HIGH WILL START TO MOVE INTO THE NW. THIS WILL MEAN INCREASED CLOUD COVER AND PERHAPS A LIGHT SHOWER. A SHORTWAVE MOVING ACROSS NORTHERN NM SUNDAY NIGHT WILL ENHANCE PRECIP CHANCES A BIT FOR THE NORTHERN TIER. STILL NOT LOOKING AT ANYTHING SIGNIFICANT... BUT AN INCH OR SO OF SNOW REMAINS POSSIBLE ACROSS THE SAN JUANS. ECMWF REMAINS THE MOST BULLISH ON QPF...WHICH IF THE ECMWF IS TO BE BELIEVED...CONTINUES INTO MONDAY. OTHERWISE...MONDAY WILL BE COOLER...THANKS TO A FRONT ZIPPING ACROSS THE STATE. A DRY RIDGE IS EXPECTED AGAIN FOR TUESDAY. TEMPS WILL BE BELOW NORMAL ACROSS THE EASTERN PLAINS BEHIND THE BACK DOOR SEGMENT OF THE FRONT. PRECIP CHANCES FOR WEDNESDAY AND THURSDAY ASSOCIATED WITH SOME PACIFIC MOISTURE STREAMING IN LOOK LESS AND LESS LIKELY WITH THE LATEST MODELS RUNS...NOT THAT THEY EVER LOOKED ALL THAT GREAT. KEPT SOME SMALL POPS IN FOR NOW...BUT THESE MAY NEED TO BE REMOVED LATER. OTHERWISE...LOOK FOR A BATCH OF CLOUDS AND SOME BREEZY CONDITIONS WEDNESDAY...WITH PERHAPS SOME STRONGER WINDS ON THURSDAY. IT CONTINUES TO LOOK LIKE A BIGGER STORM IS IN THE OFFING FOR NEXT WEEKEND. MODELS CONTINUE TO STRUGGLE ON THE DETAILS. THE GFS TAKES THE CLOSED LOW ACROSS THE MEXICAN BORDER...WHILE THE EURO LIFTS IT NORTHEASTWARD ACROSS NM. IN EITHER CASE...IT LOOKS LIKE A STRONG BACK DOOR FRONT WILL BECOME A MAJOR PLAYER ON PRECIP TIMING AND PLACEMENT. STAY TUNED. 34 .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS FOR PARTS OF THE EAST SUNDAY AFTERNOON... UPPER LEVEL RIDGE OVER THE GREAT BASIN MOVES EAST TOWARD NEW MEXICO TODAY...RESULTING IN POOR VENTILATION OVER MUCH OF THE WEST AND PORTIONS OF THE CENTRAL ZONES. MINIMUM RH VALUES WILL BE IN THE TEENS AND 20S AWAY FROM THE SNOW COVER WITH MOSTLY LIGHT WINDS TODAY. THE RIDGE OF HIGH PRESSURE WEAKENS A BIT OVER THE STATE TONIGHT... AND FLATTENS AND SHIFTS EAST SUNDAY. THIS WILL MEAN AN INCREASE IN WESTERLY WINDS ALOFT. 700 MB WINDS REACH CLOSE TO 50 KNOTS SUNDAY AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND SPREAD A BIT EAST ONTO THE EASTERN HIGH PLAINS. THERE WILL ALSO BE A SURFACE LEE TROUGH OVER EASTERN COLORADO AND NE NM SUNDAY. MEANWHILE THE WARMING TREND WILL CONTINUE TODAY AND SUNDAY. THE COMBINED WIND...WARM AND DRY AIRMASS...AND DOWNSLOPING EFFECTS ARE EXPECTED TO BRING THE POTENTIAL FOR LONG LIVED...CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF THE EASTERN PLAINS SUNDAY AFTERNOON AWAY FROM ANY LINGERING SNOW COVER. A COUPLE OF HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL FOUND ACROSS THE WEST CENTRAL HIGHLANDS...WITH A FEW HOURS ACROSS THE SOUTHERN PORTIONS OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. WE WILL ISSUE A FIRE WEATHER WATCH FOR THE EAST CENTRAL PLAINS EARLY THIS MORNING...WHERE THE HIGHEST CONFIDENCE IS AND THE MOST WIDESPREAD...LONG LIVED AREA EXISTS. FEEL THE FINE FUELS WILL DRY OUT QUICKLY TODAY AND ESPECIALLY SUNDAY. THE AREA AROUND THE CAPROCK STILL HAS SNOW COVER...ALTHOUGH MOST OF IT SHOULD BE GONE BY SUNDAY AFTERNOON. EVEN SO...CRITICAL FIRE WEATHER CONDITIONS WILL BE LESS LIKELY SUNDAY AFTERNOON OVER THE CAPROCK WITH THE GROUND STILL MOIST FOR THE RECENT SNOW. VENTILATION WILL BE EXCELLENT OVER MUCH OF THE FORECAST AREA SUNDAY. STRONG WEST-NORTHWEST WINDS CONTINUE MONDAY WITH THE PASSAGE OF A WEAK UPPER LEVEL TROUGH...BUT WITH COOLING TEMPERATURES BEHIND THIS WAVE AND INCREASING PACIFIC MOISTURE...NOT EXPECTING THE CRITICAL FIRE WEATHER CONDITIONS TO RETURN. VENTILATION RATES WILL REMAIN EXCELLENT FOR MUCH OF THE AREA. ANOTHER TRANSITORY RIDGE BUILDS/MOVES IN FROM SOUTHERN CALIFORNIA TUESDAY...RESULTING IN WARMING MID LEVEL TEMPERATURES...DECREASING WIND SPEEDS AND FAIR TO POOR VENTILATION RATES. TOWARD MIDWEEK...SOUTHWEST FLOW ALOFT DEVELOPS AHEAD OF WHAT COULD END UP BEING A MAJOR LATE WINTER STORM SYSTEM FOR NEW MEXICO... IMPACTING THE STATE TOWARD THE END OF THE WORK WEEK AND INTO THE WEEKEND. THE SOUTHWESTERLY FLOW ALOFT WILL ACT TO INCREASE ATMOSPHERIC MIXING SUBSTANTIALLY...RESULTING IN GOOD OR BETTER VENTILATION RATES BY THURSDAY AND THEN CONTINUING FRIDAY. WEATHER PREDICTION MODELS ARE IN GOOD AGREEMENT THAT PRECIPITATION CHANCES WILL BE ON THE INCREASE FRIDAY...WIDESPREAD PRECIPITATION SATURDAY AND PERHAPS INTO SUNDAY. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ108. && 11
Hazardous weather outlook, Mar 2, 5:19 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 AM MST SAT MAR 2 2013 NMZ501>540-031300- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 519 AM MST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS AND LOW HUMIDITIES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE NORTHEAST AND EAST CENTRAL PLAINS ON SUNDAY. AREAS WHERE SNOW MELTED MORE RAPIDLY AFTER THE LAST STORM WILL BE MORE SUSCEPTIBLE TO CRITICAL FIRE WEATHER CONDITIONS. WIND GUSTS UP TO 45 MPH ARE EXPECTED. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:04 AM MST | Fire Weather Watch | ABQ | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.